Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe N/V after restarting Atripla
Dec 14, 2010

I have have AIDS since 1993. I have been on HAART since 2001. I was initially started on Sustiva and Truvada. These meds worked great for me and I have been undetectable for over 10 years. About 4 years ago my HIV doc changed me the the once daily dose of Atripla. I took it without any SE for over 3.5 years. In Sept, 2010, I was taking my regular meds and taking Atripla at night on an empty stomach before I went to bed. The next day, I became very sick to my stomach and had to run to the bathroom and vomited a lot. After I vomited that one time, the N/V seemed to improve and, for the most part, go away. I continued to take the Atripla every night and almost every morning, I had N/V. My doctor recommended I go off the Atripla briefly to see if that was what was making me so sick. I had no N/V for the month I was off the Atripla at all. During this whole time, I have also been on the exact same other meds, same doses for over 3.5 years. Nothing I was doing or taking was different. I started taking the Atripla again a few days ago, once again on my other regular meds and on an empty stomach. The very next day I was violently ill again. I tried for another 4 days, with the same results each time. Help, this makes no sense to me. Have you heard of anything like this happening with anyone else? I'm at a loss.

Thanks for any help, Karen

Response from Dr. Henry

I have only observed or heard of a few patients who suddenly seemed to become intolerant to Atripla. I couldnt tell if you switched to Sustiva/Truvada from the Atripla. If you did that and the symptoms cleared then you would be one of the rare patients who has an intolerance the the particular components used in Atripla that may differ slightly from the Truvada and Sustiva when used separately. If any reader has an a similar experience please post. KH



Previous
Experiencing HIV Treatment side-effect symptoms when not in treatment
Next
Loss of strengh

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement